Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 183, NWS Kansas City, MO

October 15, 2014Carroll County, Chariton County, Missouri

NWS Kansas City, MO issued this river flood warning at Oct 15, 2014, 7:19 AM CDT for Carroll County, Chariton County, Missouri. It took effect at Oct 15, 2014, 10:55 AM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Oct 15, 2014, 7:19 AM CDT (12:19 UTC)
In effect from
Oct 15, 2014, 10:55 AM CDT
Expired
Oct 18, 2014, 10:59 AM CDT
In force
3 days
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MO, Chariton County, MO

The radar

The Pleasant Hill radar (KEAX), 116 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Brunswick (BRNM7).

Action stage
14 ft
Minor stage
19 ft
Moderate stage
27 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WGUS43 KEAX 151220
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
719 AM CDT WED OCT 15 2014
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Grand River near Brunswick affecting Carroll and Chariton Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-161219-
/O.NEW.KEAX.FL.W.0183.141016T0200Z-141018T1559Z/
/BRNM7.1.ER.141016T0200Z.141016T1800Z.141017T1559Z.UU/
719 AM CDT WED OCT 15 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Grand River near Brunswick.
* from this evening to Saturday morning.
* At  6:05 AM Wednesday the stage was 18.3 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 19.5 feet by early Thursday afternoon. The river will fall 
  below flood stage by late Friday morning.
* At 19.0 feet...Flooding of low-lying areas occurs along the west 
  bank of the grand river near the u.S. Highway 24 bridge about 1 
  mile west of brunswick.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Brunswick       19   18.3   Wed 06 AM   19.5 early Thu afternoon
     
&&
  
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327

$$
4 follow-up statements
200 
WGUS83 KEAX 151252
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
752 AM CDT WED OCT 15 2014
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Chillicothe affecting Linn and Livingston Counties.

  Grand River near Sumner affecting Livingston...Carroll...Chariton 
  and Linn Counties.

  Grand River near Brunswick affecting Carroll and Chariton Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC115-117-161252-
/O.EXT.KEAX.FL.W.0177.000000T0000Z-141016T2043Z/
/CHZM7.1.ER.141014T1209Z.141015T0030Z.141015T2043Z.NO/
752 AM CDT WED OCT 15 2014

The Flood Warning continues for
  The Grand River near Chillicothe.
* until Thursday afternoon.
* At  6:45 AM Wednesday the stage was 26.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* At 24.0 feet...Low-lying cropland floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Chillicothe     24   26.3   Wed 07 AM   25.0 this afternoon
     
&&
  
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367

  

$$

MOC033-041-115-117-161252-
/O.EXT.KEAX.FL.W.0178.000000T0000Z-141018T0442Z/
/SNZM7.2.ER.141014T1225Z.141015T1115Z.141017T0442Z.NO/
752 AM CDT WED OCT 15 2014

The Flood Warning continues for
  The Grand River near Sumner.
* until Friday evening.
* At  6:45 AM Wednesday the stage was 32.9 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Thursday before midnight.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   32.9   Wed 07 AM   32.9 this afternoon
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC033-041-161252-
/O.EXT.KEAX.FL.W.0183.141015T1555Z-141018T1047Z/
/BRNM7.1.ER.141015T1555Z.141016T0600Z.141017T1047Z.UU/
752 AM CDT WED OCT 15 2014

The Flood Warning continues for
  The Grand River near Brunswick.
* from this morning to late Friday night.
* At  6:05 AM Wednesday the stage was 18.3 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 19.9 feet by early Thursday morning. The river will
  fall below flood stage by Friday morning.
* At 19.0 feet...Flooding of low-lying areas occurs along the west 
  bank of the grand river near the u.S. Highway 24 bridge about 1 
  mile west of brunswick.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Brunswick       19   18.3   Wed 06 AM   19.9 early Thursday morning
     
&&
  
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327

  

$$
334 
WGUS83 KEAX 160052
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
752 PM CDT WED OCT 15 2014
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Livingston...Carroll...Chariton 
  and Linn Counties.

  Grand River near Brunswick affecting Carroll and Chariton Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-170052-
/O.EXT.KEAX.FL.W.0178.000000T0000Z-141018T0600Z/
/SNZM7.2.ER.141014T1225Z.141015T1115Z.141017T0600Z.NO/
752 PM CDT WED OCT 15 2014

The Flood Warning continues for
  The Grand River near Sumner.
* until late Friday night.
* At  6:45 PM Wednesday the stage was 32.2 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Friday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   32.2   Wed 07 PM   31.7 early Thursday morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC033-041-170052-
/O.EXT.KEAX.FL.W.0183.000000T0000Z-141018T0000Z/
/BRNM7.1.ER.000000T0000Z.141016T0600Z.141017T0000Z.UU/
752 PM CDT WED OCT 15 2014

The Flood Warning continues for
  The Grand River near Brunswick.
* until Friday evening.
* Flood stage is 19.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.5 
  feet early Thursday morning.
* At 19.0 feet...Flooding of low-lying areas occurs along the west 
  bank of the grand river near the u.S. Highway 24 bridge about 1 
  mile west of brunswick.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Brunswick       19                      19.5 early Thursday morning
     
&&
  
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327

  

$$
688 
WGUS83 KEAX 161421
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
921 AM CDT THU OCT 16 2014
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Livingston...Carroll...Chariton 
  and Linn Counties.
  Grand River near Brunswick affecting Carroll and Chariton Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-171421-
/O.EXT.KEAX.FL.W.0172.000000T0000Z-141018T0840Z/
/BLVM7.1.ER.141014T1542Z.141015T1515Z.141017T0840Z.NO/
921 AM CDT THU OCT 16 2014

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until late Friday night.
* At  8:45 AM Thursday the stage was 25.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Friday morning.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   25.2   Thu 09 AM   25.2 this afternoon
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

MOC033-041-115-117-171421-
/O.CON.KEAX.FL.W.0178.000000T0000Z-141018T0600Z/
/SNZM7.2.ER.141014T1225Z.141015T1115Z.141017T0600Z.NO/
921 AM CDT THU OCT 16 2014

The Flood Warning continues for
  The Grand River near Sumner.
* until late Friday night.
* At  8:45 AM Thursday the stage was 30.4 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Friday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   30.4   Thu 09 AM   30.1 this afternoon
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC033-041-171421-
/O.CON.KEAX.FL.W.0183.000000T0000Z-141018T0000Z/
/BRNM7.1.ER.000000T0000Z.141016T1800Z.141017T0000Z.UU/
921 AM CDT THU OCT 16 2014

The Flood Warning continues for
  The Grand River near Brunswick.
* until Friday evening.
* At  6:00 AM Thursday the stage was 19.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.3 feet by this
  afternoon. The river will fall below flood stage this evening.
* At 19.0 feet...Flooding of low-lying areas occurs along the west 
  bank of the grand river near the u.S. Highway 24 bridge about 1 
  mile west of brunswick.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Brunswick       19   19.1   Thu 06 AM   19.3 this afternoon
     
&&
  
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327

  

$$
536 
WGUS83 KEAX 170858
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
358 AM CDT FRI OCT 17 2014
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Grand River near Sumner affecting Livingston...Carroll...Chariton 
  and Linn Counties.

  Grand River near Brunswick affecting Carroll and Chariton Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-180858-
/O.CON.KEAX.FL.W.0172.000000T0000Z-141018T1727Z/
/BLVM7.1.ER.141014T1542Z.141015T1515Z.141017T1727Z.NO/
358 AM CDT FRI OCT 17 2014

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Saturday afternoon.
* At  3:45 AM Friday the stage was 25.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   25.2   Fri 04 AM   25.0 this morning
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

MOC033-041-115-117-170928-
/O.CAN.KEAX.FL.W.0178.000000T0000Z-141018T0600Z/
/SNZM7.2.ER.141014T1225Z.141015T1115Z.141017T0753Z.NO/
358 AM CDT FRI OCT 17 2014

The Flood Warning is cancelled for
  The Grand River near Sumner.
* At  3:45 AM Friday the stage was 25.7 feet.
* Flood stage is 26.0 feet.
* Fell below flood stage at  2:53 AM Friday.
* Forecast...The river will continue to fall to 16.9 feet by Saturday
  morning.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   25.7   Fri 04 AM   23.3 this morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC033-041-170928-
/O.CAN.KEAX.FL.W.0183.000000T0000Z-141018T0000Z/
/BRNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
358 AM CDT FRI OCT 17 2014

The Flood Warning is cancelled for
  The Grand River near Brunswick.
* Flood stage is 19.0 feet.
* Forecast...The river is forecast below flood stage with a maximum 
  value of 18.0 feet this morning.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Brunswick       19                      18.0 this morning
     
&&
  
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 15, 5:19 AM CDT, 2 hours earlier.

Area forecast discussion, Oct 15, 5:19 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
519 AM CDT Wed Oct 15 2014

.DISCUSSION...
Issued at 301 AM CDT WED OCT 15 2014

Shortwave ridging with increasing thicknesses and warming
temperatures aloft will lead to warmer and dry weather conditions
across the area today. There will hardly be a cloud to obscure the
royal blue sky. Highs look to be similar or a few degrees warmer than
Tuesday over the western portions of the forecast area and much
warmer over the east where cloud cover prevailed all day. For
Thursday, the upper ridge axis will be nosing right over the forecast
area. At the lower levels and the surface a weak front moving into
Nebraska will lead to warming temperatures along/ahead of the front.
This will likely lead to temperatures climbing into the lower to
middle 70s across much of the area. Temperatures cool down slightly
behind the front for Friday but it will still be pleasant with highs
in the mid to upper 60s. Dry weather will continue into Saturday and
Sunday as high pressure spreads over the center of the country, and
this may knock temperatures back into the 50s and 60s. The next
chance for precipitation, for now, looks to arrive Sunday night.
Models have not been consistent in timing the upper wave, and still
aren't, so have just continued mention of low end chance PoPs for
Sunday night. These PoPs correspond the highest chances from the
latest NAEFS run, though are not as high. The upper ridge over the
west is then forecast to move over the central CONUS leading to a dry
Tuesday to Wednesday. The warmest temperatures associated with the
upper ridge though will be to our west. But we should still see close
to normal highs with temperatures in the upper 60s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 518 AM CDT WED OCT 15 2014

VFR conditions expected today with clear skies and unlimited
visibility. Winds will continue to be from the northwest at around 10
kts and then become light and variable tonight.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...CDB
AVIATION...CDB
Hazardous weather outlook, Oct 15, 3:00 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
300 AM CDT WED OCT 15 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-160800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
300 AM CDT WED OCT 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 9:52 AM CDTRiver Flood WarningEAXCooper, Howard41 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.